MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL
Model Number 3910-500-573
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the device broke during the procedure.The tip was retrieved during the same procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: drill tip broken probable root cause: design drill design too weak drill material too weak manufacturing processes selected weaken drill material drill extends too far beyond guide bushing does not keep drill in orientation with guide process drill manufactured out of specification application excessive force while drilling.Selection of wrong drill.Reuse of disposable drill.Use of reusable drill past lifetime (after it has become dull) starting and stopping drill.Pulling drill out of bone without running drill.Moving drill guide during drilling.The reported failure mode will be monitored for future reoccurrence.Manufacture date is not known.

Brand Name
ICONIX 2.3MM REUSABLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andrea zenere
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key13192572
Report Number0002936485-2022-00019
Device Sequence Number5199363
Product Code HTW
UDI-Device Identifier07613252598718
UDI-Public07613252598718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3910-500-573
Device Catalogue Number3910-500-573
Device Lot NumberNR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown